Tennessee, 2003Heavy Snow in Tennessee, February 9 to 10, 2003
February 9 to 10, 2003 · NWS OHX · 14 events in 14 counties and zones
3 to 5 inches of wet snow was common across the area.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
3 to 5 inches of wet snow was common across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 9, 8:45 PM CST, 15 minutes earlier.
Area forecast discussion, Feb 9, 8:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CST SUN FEB 9 2003
HAVE UPDATED WSW AND ZONES TO UP SNOW TOTALS. MANY LOCATIONS
PROBABLY HAVE AROUND 3 INCHES. BEGINNING TO TAPER OFF OVER MEM AREA.
.BNA...HEAVY SNOW WARNING ALL BUT FAR SOUTHERN COUNTIES WHERE SNOW
ADVISORY.
MAG
Hazardous weather outlook, Feb 9, 5:30 AM CST, 15 hours 30 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SUN FEB 9 2003
HAZARDOUS WEATHER OUTLOOK FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
PRECIPITATION WILL DEVELOP ACROSS MIDDLE TENNESSEE TODAY. LOOK FOR
RAIN TO MOVE INTO THE MID STATE FROM MISSISSIPPI AND ALABAMA DURING
THE MORNING, WITH A MIXTURE OF RAIN AND SNOW EXPECTED OVER THE COOLER
NORTHERN MIDDLE TENNESSEE BY AFTERNOON. THE PRECIPITATION SHOULD
SWITCH TO ALL SNOW AS TEMPERATURES DROP NEAR OR BELOW FREEZING AFTER
SUNSET, ALTHOUGH A MIXTURE MAY STILL BE OBSERVED CLOSER TO THE
ALABAMA LINE. LIGHT SNOW WILL CONTINUE OVERNIGHT, WITH TOTAL
ACCUMULATIONS OF AROUND AN INCH EXPECTED OVER NORTHERN MIDDLE
TENNESSEE, AND 1 TO 2 INCHES ALONG THE CUMBERLAND PLATEAU.
THE WINTRY PRECIPITATION IS LIKELY TO WREAK ITS TYPICAL HAVOC ON MID
STATES ROADWAYS, ESPECIALLY OVERNIGHT, CREATING SLIPPERY DRIVING
CONDITIONS AND POOR VISIBILITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTER A LINGERING CHANCE OF LIGHT SNOW MONDAY MORNING, THE REMAINDER
OF THE WEEK SHOULD BE COOL, BUT GENERALLY PLEASANT, WITH THE NEXT
SIGNIFICANT CHANCE OF RAIN NOT ANTICIPATED UNTIL FRIDAY AND
SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ROSE
Heavy Snow, Davidson
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Heavy Snow, Dickson
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Dickson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.149, -87.357 (the zone’s center; the record gives no point)
Heavy Snow, Grundy
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Grundy forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Heavy Snow, Stewart
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Stewart forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Heavy Snow, Benton
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Benton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
Heavy Snow, Montgomery
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
Heavy Snow, Coffee
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Coffee forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Heavy Snow, Rutherford
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Heavy Snow, Wilson
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Heavy Snow, Sumner
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Sumner forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Heavy Snow, Jackson
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Heavy Snow, Putnam
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Putnam forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Heavy Snow, Cumberland
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Cumberland forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Heavy Snow, Van Buren
- When
- February 9, 9:00 PM CST to February 10, 4:00 AM CST
- Where
- Van Buren forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, February 9, 20031 death · 1 injured · 1 event
- Winter Weather in Kentucky, February 9 to 10, 200322 events
- Heavy Snow in Tennessee, February 9 to 10, 200315 events
- Winter Weather in North Carolina, February 9 to 10, 200314 events
- Heavy Snow in New York, February 9, 2003$16,000 · 2 events
- Heavy Snow in Oklahoma, February 9, 20039 events
- Heavy Snow in Arkansas, February 9, 20037 events
- Heavy Snow in Arkansas, February 9, 20036 events
- Heavy Snow in Tennessee, February 9, 2003$6,000 · 6 events
- High Wind in Colorado, February 9 to 10, 200370 kt wind · 4 events
- Heavy Snow in Texas, February 9, 20033 events
- Heavy Snow in Alaska, February 9 to 10, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343660, 5343661, 5343662, 5343663, 5343664, 5343665, 5343666, 5343667, 5343668, 5343669, 5343670, 5343671, 5343672, 5343673.